Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Diffuse Alveolar Hemorrhage Developing Immediately after Immunosuppressive Treatments in a Patient with Granulomatosis with Polyangiitis Who Had Pulmonary Nodules
Chiaki WatanabeShoichi FukuiNaoki IwamotoToshimasa ShimizuMasataka UmedaAyako NishinoTomohiro KogaShin-ya KawashiriKunihiro IchinoseYasuko HiraiMami TamaiHideki NakamuraTomoki OriguchiKazuhiro TabataAtsushi Kawakami
Author information
JOURNALS OPEN ACCESS

2018 Volume 57 Issue 3 Pages 417-421

Details
Abstract

A 65-year-old man was diagnosed with granulomatosis with polyangiitis (GPA) based on the detection of high myeloperoxidase anti-neutrophil cytoplasmic antibody (MPO-ANCA), vasculitis and granulomas in a lung biopsy specimen and crescentic glomerulonephritis in a kidney biopsy specimen. Soon after the initiation of intravenous methylprednisolone pulse therapy (mPSL pulse) and intravenous cyclophosphamide pulse therapy (IVCY), the patient experienced cough and hemoptysis. Based on emerging anemia and bilateral diffuse lung consolidation on computed tomography, we judged that diffuse alveolar hemorrhage (DAH) was complicated by GPA. The patient's DAH improved following additional mPSL pulse and IVCY. Physicians should be aware of the possible occurrence of DAH, even when a patient's symptoms improve after mPSL pulse and IVCY.

Information related to the author
© 2018 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top